MAUDE Adverse Event Report: BAUSCH + LOMB STELLARIS PC VISION ENHANCEMENT SYSTEM; UNIT, PHACOFRAGMENTATION

BAUSCH + LOMB STELLARIS PC VISION ENHANCEMENT SYSTEM; UNIT, PHACOFRAGMENTATION
Model Number BL14334
Medical Device Problem Code Unexpected Shutdown (4019)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/02/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A field service engineer checked the machine and found the wrong fluid level signal detected even when the cassette was empty.He was able to duplicate the error which did happen intermittently during testing.The camera sensor was replaced but the problem persisted.The module was replaced and will be sent back to the depot for investigation and repair.The device history was reviewed and found to meet manufacturing specification.This investigation is ongoing.
 
Event or Problem Description
It was reported by the user facility in malaysia that the system was showing vfm14 during the procedure however fluid level in cassette was not full.Wrongly detected fluidic level even after a new cassette was inserted.The field service engineer reported that the system stopped unintentionally after the error.There was a minimal delay to restart and reinsert the cassette.No medical intervention or treatment was required.
 
Additional Manufacturer Narrative
The module was tested at the depot and failed wet operational testing given its contaminated aspiration transducer.Although initially near the maximum acceptable ad10 counts of 453-456, during dry testing, this value rose quickly above the absolute base level maximum (of 460) and did not recover to an acceptable state while moisture or moist air was present in the vacuum line.When in that disrupted condition, this module was attempting to "fail safe" given its conflicting data of already aspirating prior to irrigation, a disallowed condition, thus rejecting the cassette to prevent use during a fault.All four of the anchoring tabs for the cassette entry displayed some degree of cracking.Contamination of the aspiration transducer led to unstable ad10 readings in the presence of moisture, causing the system to detect false aspiration and enter fail-safe mode.The contamination likely developed over time following its 2015 manufacture and despite passing depot service in january 2025.Cracking of the cassette anchoring tabs may have contributed by allowing moisture or debris intrusion, compromising the transducer performance.The lot history, trend analysis, risk analysis and/or directions for use review were considered acceptable, with the product performing within anticipated rates.No corrective action required.

Brand Name
STELLARIS PC VISION ENHANCEMENT SYSTEM
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
BAUSCH + LOMB
1400 north goodman street
rochester NY 14609
Manufacturer (Section G)
BAUSCH & LOMB INCORPORATED
3365 treecourt industrial blvd
st. louis MO 63122
Manufacturer Contact
amy frutiger
3365 tree court industrial blvd
st. louis, MO 63122
6362263089
MDR Report Key22292074
Report Number0001920664-2025-00078
Device Sequence Number8319231
Product Code HQC
UDI-Device Identifier00757770519996
UDI-Public(01)00757770519996(11)191115
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K101325
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBL14334
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/02/2025
Supplement Date Received by Manufacturer11/26/2025
Initial Report FDA Received Date06/19/2025
Supplement Report FDA Received Date12/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/19/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BL2213 PFM03015
Patient SexUnknown